Use of antibiotics in infants causes future stomach problems

Antibiotics at an early age can cause problems for the stomach system in the future, a study has found.

sides effects of antibiotics

Antibiotics are given regularly to protect premature and underweight babies from infections that put them at high risk.

In a new study published in the Journal of Physiology, researchers studied mice by feeding them antibiotics.

The study found that antibiotics given to newborn mice had long-lasting effects on their microbiota, partially autonomous part of the nervous system and the stomach system.

This could mean that antibiotics given to children could lead to increased stomach problems in the future.

The

study by a team of researchers from the Department of Anatomy and Physiology at the University of Melbourne is the first study in which antibiotics given to newborn rat babies had long-lasting effects, which resulted in a breakdown of their stomach system, i.e. increased the speed of food reaching the stomach from their mouth to the stomach at an older age and symptoms such as cholera.

The team of researchers fed the newborn mice a daily dose of vancomycin for the first 10 days. After this, their development continued normal until they were young and their abdominal tissue was examined to measure its structure, system, microbiota and nervous system.

Researchers found in the research that these changes also depended on the sex of the mice. The wastes of both sexes were different. But both of them had high water content in their waste which is a symptom similar to cholera.

The researchers will conduct further studies on the effects of antibiotics on the stomach

see also : We take antibiotics on a whim, even for a throat infection. The consequences can be fatal

10 facts about antibiotics. What you need to know to take them properly?